×

Diffraction by a metallic wedge covered with a dielectric material. (English) Zbl 0621.73028

In the literature, the usual formulation which assumes a constant impedance boundary condition does not permit one to express both the value of the geometrical optics field and the actual excited surface wave, since the impedance associated with the material for the reflection and for the surface wave are generally different. To obtain these elements in the field expression, we replace the notion of constant impedance by a differential operator. The general solution presented here preserves enough degrees of freedom to satisfy the continuity of fields at the internal junction of the two materials which cover each face of the wedge. The numerical calculations are based upon a function, related to the Maliuzhinets function, in a form which is easily computable.

MSC:

74J20 Wave scattering in solid mechanics
74F15 Electromagnetic effects in solid mechanics
74J15 Surface waves in solid mechanics
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Maliuzhinets, G.D., Inversion formula for the Sommerfield integral, Sov. phys. dokl., 3, 52-56, (1958)
[2] Maliuzhinets, G.D., Excitation, reflection and emission of surface waves from a wedge with given face impedances, Sov. phys. dokl., 3, 752-755, (1959) · Zbl 0089.44202
[3] Senior, T.B.A., Diffraction tensors for imperfectly conducting edges, Radio sci., 10, 911-919, (1975)
[4] Tiberio, R.; Pelosi, G.; Manara, G., A uniform GTD formulation for the diffraction by a wedge with impedance faces, IEEE trans. antenna propagat., 33, 867-873, (1985)
[5] Bucci, O.M.; Franceschetti, G., Electromagnetic scattering by a half plane with two face impedances, Radio sci., 11, 49-59, (1976)
[6] Morgan, R.C.; Karp, S., Multimode surface wave diffraction by a wedge, SIAM J. appl. math., 26, 531-538, (1974) · Zbl 0279.35050
[7] Jones, W.R., A new approach to the diffraction of a surface wave by a semi infinite grounded dielectric slab, IEEE trans. antennas propagat., 12, 767-777, (1964)
[8] Pathak, P.H.; Kouyoumjian, R.G., Surface wave diffraction by a truncated dielectric slab recessed in a perfectly conducting surface, Radio sci., 14, 405-417, (1979)
[9] Kouyoumjian, R.G.; Pathak, P.H., A uniform geometrical theory of diffraction for an edge in a perfectly conducting surface, (), 1448-1461
[10] Gradshteyn, I.S.; Ryzhik, I.M., Table of integrals, series and products, (1980), Academic Press New York · Zbl 0521.33001
[11] Chuang, C.D., Surface wave diffraction by a truncated inhomogeneous dielectric slab recessed in a conducting surface, IEEE trans. antennas propagat., 34, 496-502, (1986)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.